Alert archive / Montana / High Wind Warnings in 2026
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 24, 2026, 3:08 AM MDT for 13 counties in Montana. It took effect at Mar 25, 2026, 3:00 AM MDT. It was in force for 16 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 24, 2026, 3:08 AM MDT (09:08 UTC)
- In effect from
- Mar 25, 2026, 3:00 AM MDT
- Expired
- Mar 25, 2026, 7:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
Counties Beaverhead County, MT, Blaine County, MT, Broadwater County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Lewis and Clark County, MT, Liberty County, MT, Madison County, MT, Meagher County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 3:00 AM MDT | NON-TSTM WND GST 69 | 14 Wsw Saint Mary, MT | Mesonet station LGPVC Logan Pass (GNP). |
| Mar 25, 10:25 AM MDT | NON-TSTM WND GST 58 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Mar 25, 10:45 AM MDT | NON-TSTM WND GST 58 | 16 Wsw Cut Bank, MT | Montana mesonet station Mission Lake S. |
| Mar 25, 11:00 AM MDT | NON-TSTM WND GST 60 | 7 Se Lothair, MT | Mesonet station GW3478 TCTIBER. |
| Mar 25, 11:15 AM MDT | NON-TSTM WND GST 60 | 5 N Ledger, MT | Mesonet station MTM73 Ledger N Mda. |
| Mar 25, 11:41 AM MDT | NON-TSTM WND DMG | 6 N Shelby, MT | Montana Department of Transportation reports a semi on its side on the northbound side of Interstate 15. Wind at the Shelby Airport at 11:35 AM were sustained at 35 mph from the west and gusting to 48 mph. |
| Mar 25, 12:15 PM MDT | HIGH SUST WINDS 40 | 11 N Inverness, MT | Sustained winds averaged 40 mph between 1115 AM and 1215 PM at Montana mesonet station Inverness N. |
| Mar 25, 12:15 PM MDT | NON-TSTM WND GST 59 | 9 N Gildford, MT | Mesonet station MTM51 9.1 N Gildford (MT-MESO). |
| Mar 25, 12:30 PM MDT | NON-TSTM WND GST 62 | 15 S Whitlash, MT | Mesonet station GW4063 EAGLE CREEK COLONY. |
| Mar 25, 12:55 PM MDT | HIGH SUST WINDS 40 | 2 Nnw Shelby, MT | Sustained winds averaged 40 mph between 1155 AM and 1255 PM MDT at AWOS station Shelby Airport KSBX. |
| Mar 25, 1:25 PM MDT | HIGH SUST WINDS 42 | 9 N Lothair, MT | Sustained winds averaged 42 mph at mesonet station GW1986 Lothair 9N between 1225PM and 125 PM MDT. |
| Mar 25, 1:25 PM MDT | NON-TSTM WND GST 62 | 9 N Lothair, MT | Mesonet station GW1986 Lothair 9N. |
| Mar 25, 1:30 PM MDT | NON-TSTM WND GST 65 | 7 Se Hogeland, MT | Mesonet station MTM52 7.1 SE Hogeland (MT-MESO). |
| Mar 25, 1:35 PM MDT | HIGH SUST WINDS 41 | 6 Wsw Hogeland, MT | Montana mesonet station Hogeland SW measured sustained winds averaging 41 mph between 1235 PM and 135 PM MDT. |
| Mar 25, 1:40 PM MDT | HIGH SUST WINDS 40 | 5 Sw Chester, MT | Montana mesonet station Chester SW measured two separate one hour segments where sustained winds averaged 40 mph. The first was between 1110 AM and 1210 PM and the second was between 1240 PM and 140 PM MDT. |
| Mar 25, 1:52 PM MDT | NON-TSTM WND GST 58 | 4 Ne Chester, MT | Mesonet station GW4015 CHESTER FOUR NE. |
| Mar 25, 2:10 PM MDT | NON-TSTM WND GST 58 | 2 Se Ethridge, MT | Mesonet station GW1987 ETHRIDGE THREE SE. |
| Mar 25, 2:45 PM MDT | NON-TSTM WND GST 58 | 2 Nnw Shelby, MT | Mesonet station GW0664 Shelby Airport. |
| Mar 25, 4:00 PM MDT | NON-TSTM WND GST 54 | 2 Sw Bozeman, MT | Montana mesonet station Bozeman. |
| Mar 25, 4:12 PM MDT | NON-TSTM WND GST 58 | 4 W Havre, MT | ASOS station KHVR Havre Airport. |
| Mar 25, 4:15 PM MDT | NON-TSTM WND GST 62 | 12 E Bozeman, MT | Mesonet station MTBZH Bozeman Pass (MT DOT). |
| Mar 25, 4:25 PM MDT | NON-TSTM WND GST 58 | 5 Ene Dillon, MT | ASOS station KDLN Dillon Airport. |
| Mar 25, 4:25 PM MDT | NON-TSTM WND GST 59 | 5 Ene Dillon, MT | ASOS station KDLN Dillon Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 386 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS75 KTFX 240908 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 308 AM MDT Tue Mar 24 2026 MTZ303-304-250000- /O.UPG.KTFX.HW.A.0017.260325T0900Z-260326T0000Z/ /O.NEW.KTFX.HW.W.0019.260325T0900Z-260326T0000Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Chester, Joplin, Lothair, Galata, Ethridge, Shelby, Devon, Santa Rita, Whitlash, and Cut Bank 308 AM MDT Tue Mar 24 2026 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...From 3 AM to 6 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ305-306-250000- /O.UPG.KTFX.HW.A.0017.260325T1500Z-260326T0300Z/ /O.NEW.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/ Hill County-Northern Blaine County- Including the following locations: Chinook, Hogeland, Havre, Zurich, Harlem, and Fort Belknap 308 AM MDT Tue Mar 24 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Hill County and Northern Blaine County. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ320-324>326-328>330-250000- /O.UPG.KTFX.HW.A.0017.260325T1500Z-260326T0300Z/ /O.NEW.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/ Big Belt, Bridger and Castle Mountains-Missouri Headwaters- Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Deep Creek Pass, Glen, Gallatin Gateway, Jeffers, Targhee Pass, Bozeman Pass, Monida Pass, Maudlow, Trident, Whitehall, Ennis, Norris, Cameron, Bozeman, Battle Ridge Pass, West Yellowstone, Bannack, Pony, Dillon, Harrison, Willow Creek, Big Sky, Raynolds Pass, Three Forks, McAllister, and Waterloo 308 AM MDT Tue Mar 24 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, The Madison and Beaverhead River Valleys, Big Belt, Bridger and Castle Mountains, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Brusda
5 follow-up statements
405 WWUS75 KTFX 241857 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1257 PM MDT Tue Mar 24 2026 MTZ303-304-251000- /O.CON.KTFX.HW.W.0019.260325T0900Z-260326T0000Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Chester, Santa Rita, Ethridge, Whitlash, Lothair, Cut Bank, Devon, Galata, Shelby, and Joplin 1257 PM MDT Tue Mar 24 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...From 3 AM to 6 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ305-306-251000- /O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/ Hill County-Northern Blaine County- Including the following locations: Harlem, Hogeland, Fort Belknap, Chinook, Havre, and Zurich 1257 PM MDT Tue Mar 24 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Hill County and Northern Blaine County. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ320-324>326-328>330-251000- /O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/ Big Belt, Bridger and Castle Mountains-Missouri Headwaters- Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Jeffers, Bozeman, Three Forks, Bannack, West Yellowstone, Pony, Waterloo, Monida Pass, Trident, Maudlow, Gallatin Gateway, Dillon, Willow Creek, Glen, Bozeman Pass, Deep Creek Pass, Battle Ridge Pass, Big Sky, McAllister, Targhee Pass, Whitehall, Norris, Cameron, Harrison, Raynolds Pass, and Ennis 1257 PM MDT Tue Mar 24 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, The Madison and Beaverhead River Valleys, Big Belt, Bridger and Castle Mountains, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Ludwig
981 WWUS75 KTFX 250447 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1047 PM MDT Tue Mar 24 2026 MTZ303-304-260000- /O.CON.KTFX.HW.W.0019.260325T0900Z-260326T0000Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Whitlash, Cut Bank, Galata, Lothair, Joplin, Ethridge, Chester, Santa Rita, Devon, and Shelby 1047 PM MDT Tue Mar 24 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...From 3 AM to 6 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ305-306-260015- /O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/ Hill County-Northern Blaine County- Including the following locations: Chinook, Zurich, Fort Belknap, Hogeland, Havre, and Harlem 1047 PM MDT Tue Mar 24 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Hill County and Northern Blaine County. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ320-324>326-328>330-260015- /O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/ Big Belt, Bridger and Castle Mountains-Missouri Headwaters- Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Jeffers, Bozeman Pass, Whitehall, Ennis, Battle Ridge Pass, Norris, Cameron, Trident, Dillon, Bozeman, Harrison, Waterloo, Gallatin Gateway, Bannack, Targhee Pass, West Yellowstone, Deep Creek Pass, McAllister, Three Forks, Monida Pass, Pony, Raynolds Pass, Willow Creek, Glen, Big Sky, and Maudlow 1047 PM MDT Tue Mar 24 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, The Madison and Beaverhead River Valleys, Big Belt, Bridger and Castle Mountains, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Wilson
681 WWUS75 KTFX 251853 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1253 PM MDT Wed Mar 25 2026 MTZ303-304-260000- /O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0000Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Joplin, Ethridge, Santa Rita, Chester, Galata, Lothair, Shelby, Whitlash, Cut Bank, and Devon 1253 PM MDT Wed Mar 25 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ305-306-260100- /O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/ Hill County-Northern Blaine County- Including the following locations: Fort Belknap, Havre, Hogeland, Zurich, Chinook, and Harlem 1253 PM MDT Wed Mar 25 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph, with gusts up to 60 mph. * WHERE...Hill County and Northern Blaine County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ320-324>326-328>330-260100- /O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/ Big Belt, Bridger and Castle Mountains-Missouri Headwaters- Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Pony, Raynolds Pass, Bannack, Jeffers, Big Sky, Cameron, Norris, Glen, Bozeman, Whitehall, Monida Pass, Three Forks, Harrison, Ennis, Dillon, Battle Ridge Pass, Targhee Pass, McAllister, West Yellowstone, Gallatin Gateway, Trident, Deep Creek Pass, Willow Creek, Bozeman Pass, Maudlow, and Waterloo 1253 PM MDT Wed Mar 25 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph. * WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, The Madison and Beaverhead River Valleys, Big Belt, Bridger and Castle Mountains, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Moldan
796 WWUS75 KTFX 252335 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 535 PM MDT Wed Mar 25 2026 MTZ305-306-324-326-260045- /O.CAN.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/ Hill County-Northern Blaine County-Missouri Headwaters-Gallatin Valley- Including the following locations: Chinook, Harlem, Harrison, Zurich, Three Forks, Pony, Havre, Fort Belknap, Whitehall, Bozeman, Hogeland, Willow Creek, and Gallatin Gateway 535 PM MDT Wed Mar 25 2026 ...HIGH WIND WARNING IS CANCELLED... The risk for widespread strong winds and gusts has diminished. Hence, the High Wind Warning is being canceled early. $$ MTZ303-304-260045- /O.EXP.KTFX.HW.W.0019.000000T0000Z-260326T0000Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Shelby, Devon, Galata, Whitlash, Ethridge, Santa Rita, Cut Bank, Lothair, Joplin, and Chester 535 PM MDT Wed Mar 25 2026 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... The risk for widespread strong winds and gusts has diminished. Hence, the High Wind Warning is being allowed to expire. $$ MTZ320-325-328>330-260100- /O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/ Big Belt, Bridger and Castle Mountains-Madison River Valley- Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Deep Creek Pass, Bozeman Pass, Norris, McAllister, Maudlow, Targhee Pass, West Yellowstone, Ennis, Jeffers, Bannack, Cameron, Raynolds Pass, Big Sky, Dillon, Battle Ridge Pass, Monida Pass, Waterloo, Trident, and Glen 535 PM MDT Wed Mar 25 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...The Madison and Beaverhead River Valleys, Big Belt, Bridger and Castle Mountains, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ AM
518 WWUS75 KTFX 260034 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 634 PM MDT Wed Mar 25 2026 MTZ320-325-328>330-260145- /O.EXP.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/ Big Belt, Bridger and Castle Mountains-Madison River Valley- Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Deep Creek Pass, Bozeman Pass, Norris, McAllister, Maudlow, Targhee Pass, West Yellowstone, Ennis, Jeffers, Bannack, Cameron, Raynolds Pass, Big Sky, Dillon, Battle Ridge Pass, Monida Pass, Waterloo, Trident, and Glen 634 PM MDT Wed Mar 25 2026 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The risk for widespread strong winds and gusts has diminished. Hence, the High Wind Warning is being allowed to expire. $$ AM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 23, 11:15 PM MDT, 3 hours 53 minutes earlier. Its key messages:
- A mix of rain and snow develops along the Continental Divide Tuesday.
- Windy day for most areas Wednesday.
- Cooler for Thursday but trending warmer and drier for Friday into the weekend.
Area forecast discussion, Mar 23, 11:15 PM MDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1115 PM MDT Mon Mar 23 2026 Aviation Section Updated. .KEY MESSAGES... - A mix of rain and snow develops along the Continental Divide Tuesday. - Windy day for most areas Wednesday. - Cooler for Thursday but trending warmer and drier for Friday into the weekend. && .DISCUSSION... /Issued 543 PM MDT Mon Mar 23 2026/ - Meteorological Overview: Broad, low amplitude ridging is in place across the west to open up the week, which will allow for benign conditions to continue into early Tuesday. Better moisture aloft arrives during the day Tuesday ahead of a system off the Pacific NW and BC coastline. A mix of rain and snow develops along the Continental Divide (Mainly the Rocky Mountain Front) Tuesday into Tuesday night before having slightly better success making inroads east of the Continental Divide Wednesday. The aforementioned system off the BC/Pacific NW coast ejects a wave with embedded stronger mid-level flow toward the Northern Rockies late Tuesday into Wednesday, which will further help to flatten the ridge. Gusty winds develop as a result, initially along the Rocky Mountain Front Tuesday afternoon, though strongest winds hold off til Wednesday. The combination of lower-end ridgetop stability, strength of winds in that stable layer, and lack of a robust pressure gradient eases concerns for the higher-end winds materializing along the Rocky Mountain Front into Wednesday. By late Wednesday morning daytime mixing takes over, which will have greater success translating the stronger winds aloft to the surface across the entire region. A cool northwesterly flow aloft Thursday will result in snow showers across the region late Thursday morning through the early evening before upper level ridging begins building in across the west. Temperatures begin to trend warmer Friday, trending above 60 degrees in most if not all lower elevation areas for this weekend. Dry conditions are forecast Friday through the weekend. Confidence in the pattern decreases toward early next week. There's roughly a 50-50 split between cluster members who continue the ridging and associated warmer/drier conditions, while the other 50% introduce some sort of troughing near the Pacific NW coast. -AM - Forecast Confidence & Scenarios: Wind Wednesday: Probabilistic guidance has not trended in either direction for the Wednesday timeframe, largely sitting around the 50% range for a 58 mph gust for areas where the High Wind Watch is in effect. Slightly higher probabilities exist for 58 mph around the Cut Bank area, though this is associated with daytime mixing Wednesday. Given this event is still 36-48 hours away and confidence is not overwhelming in most areas, no High Wind Warnings were introduced with this forecast update. -AM && .AVIATION... 24/06Z TAF Period. Mid level clouds continue overnight. Rain/snow develops along the Continental Divide Tuesday morning. There's a slight chance for isolated showers to move off of the Continental Divide to the plains Tuesday afternoon and evening, but rain will be isolated and mostly virga. As a result there isn't much confidence in it impacting terminals. Breezy southwest/west winds pick up Tuesday afternoon and will continue through Tuesday evening. -Wilson && .FIRE WEATHER... Given the combination of recent dry conditions, forecast gusty winds, relatively low relative humidities, and receptive fuels in the Bozeman to Helena corridor and adjacent areas, a Fire Weather Watch was introduced for the afternoon and early evening hours Wednesday for Fire Weather Zone 118. Any area that is below the snow line in this district will see increased fire weather concerns over this timeframe. Additional concerns exist further north across North-central Montana Wednesday, though the combination of slightly cooler temperatures and slightly higher relative humidity over the plains and adjacent areas lowers confidence in widespread elevated to critical fire weather conditions. Trends will continue to be monitored. -AM && .PRELIMINARY POINT TEMPS/POPS... GTF 40 64 49 61 / 10 10 20 10 CTB 33 55 41 52 / 0 20 30 10 HLN 37 66 45 63 / 0 10 30 30 BZN 37 68 46 72 / 0 10 20 10 WYS 30 56 37 61 / 10 10 10 10 DLN 39 66 45 67 / 0 0 10 0 HVR 32 59 41 61 / 0 10 30 0 LWT 36 63 45 64 / 0 10 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Tuesday night through Wednesday afternoon for Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty. High Wind Watch from Wednesday morning through Wednesday evening for Beaverhead and Western Madison below 6000ft-Big Belt, Bridger and Castle Mountains-Gallatin Valley-Gallatin and Madison County Mountains and Centennial Mountains-Hill County- Madison River Valley-Missouri Headwaters-Northern Blaine County- Ruby Mountains and Southern Beaverhead Mountains. Fire Weather Watch from Wednesday afternoon through Wednesday evening for Helena and Townsend Ranger Districts of the Helena National Forest. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:28 PM MDT | Red Flag Warning | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 29 hr |
Nearby
High Wind Warnings in Montana, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.